Recent Articles

 

 

Sign up to our mailing list

Transport

G:link

Saturday 1 July

Services will operate on a 7.5 minute frequency from 4:30am through to 7:30am. From 7:30am services will operate as per the regular weekend schedule. Free travel to and from the Race Precinct (Southport Station) on the G:link will be available to registered participants only between the hours of 4:30am to 1:00pm. Display your race number when boarding the tram. Standard Translink fares apply to non-registered accompanying persons.

Visit ridetheg.com.au for more information.

Sunday 2 July

Services will operate on a 7.5 minute frequency from 4am through to 3pm. From 3pm services will operate as per the regular weekend schedule. Free travel to and from the Race Precinct (Southport Station) on the G:link will be available to registered participants only between the hours of 4am to 3pm. Display your race number when boarding the tram. Standard Translink fares apply to non-registered accompanying persons.

Visit ridetheg.com.au for more information.

Bus

Saturday 1 July

Normal Gold Coast bus services on Surfside Buslines will be in operation with standard fares to be charged.

Visit TransLink for more information.

Sunday 2 July

To the Race Precinct

There will be a free shuttle bus service for registered participants to the Race Precinct on Sunday 2 July. A northern Gold Coast bus service will start from the Runaway Bay Sport & Leisure Excellence Centre and a southern Gold Coast bus service will start from the Gold Coast Convention & Exhibition Centre in Broadbeach. All inbound buses will terminate at the Southport Mall, a brief stroll to the Race Precinct. During peak operating times, this service will be exclusive to participants. In order to ensure all participants arrive with adequate race preparation time, the following will apply:

  • Entrants are required to present their race number when boarding the bus.
  • If demand warrants, priority will be allocated according to race start times.
  • Participants are encouraged to allow adequate time for travel and are advised that during peak times the shuttle bus service will be near capacity.
Gold Coast Convention and Exhibition Centre to the Race Precinct:
Gold Coast Convention Centre 4:35 4:45 4:55 Every 10 mins 6:25 6:35 6:45
Gold Coast Hwy & Monaco St 4:41 4:51 5:01 Every 10 mins 6:31 6:41 6:51
Surfers Paradise Appel Park 4:47 4:57 5:07 Every 10 mins 6:37 6:47 6:57
Gold Coast Hwy & Ocean Ave 4:53 5:03 5:13 Every 10 mins 6:43 6:53 7:03
Race Precinct 5:01 5:11 5:21 Every 10 mins 6:51 7:01 7:11
Surfers Paradise to the Race Precinct:
Surfers Paradise Appel Park 4:42 4:52 5:02 Every 10 mins 6:32 6:42 6:52
Gold Coast Hwy & Ocean Ave 4:50 5:00 5:10 Every 10 mins 6:40 6:50 7:00
Race Precinct 4:58 5:08 5:18 Every 10 mins 6:48 6:58 7:08
Runaway Bay Sports Super Centre to the Race Precinct: 
Runaway Bay Sports Centre 4:00 4:20 4:40 Every 20 mins 6:00 6:20 6:40
Cnr Hollywell & Brisbane Rds 4:06 4:26 4:46 Every 20 mins 6:06 6:26 6:46
Turpin & Central 4:12 4:32 4:52 Every 20 mins 6:12 6:32 6:52
Smith & Brooke 4:18 4:38 4:58 Every 20 mins 6:18 6:38 6:58
Race Precinct 4:30 4:50 5:10 Every 20 mins 6:30 6:50 7:10

From the Race Precinct

There will be a free northern Gold Coast shuttle bus service for registered participants from the Race Precinct. It will start from the Southport Mall and terminate at the Runaway Bay Sports Super Centre.

Please note that there will be no return southern bus service from the Race Precinct. Please use the G:link or make other arrangements.

Race Precinct to the Runaway Bay Sports Super Centre:
Race Precinct 8:30 9:00 9:30 Every 30 mins 13:30 14:00 14:30
Runaway Bay Sports Super Centre 9:00 9:30 10:00 Every 30 mins 14:00 14:30 15:00

 

Car

Drop Off Zone

The best location to be dropped off by car is at our Drop Off Zone on Davenport Street (north of Windmill Street). Vehicles are to access Davenport Street via Nerang Street and exit via Nind Street (westbound). The Drop Off Zone is a five minute walk to the Race Precinct along Nind Street (eastbound).

View map

Parking

People with a disability parking permits may use the VIP car park at Carey Park in front of Australia Fair Shopping Centre.

Car Park Saturday 1 July Sunday 2 July
P1 Australia Fair Shopping Centre (east side) Open from 4am
0-3 hours free
Fees apply after 3 hours
Open from 4am
0-3 hours free.

Fees apply after 3 hours
P2 Carey Park, Marine Parade Limited parking available
Free until 9am
$1.80 per hour
Not available to participants
P3 Mal Burke Car Park, Hicks Street Free until 9am
$2 per hour
Free
P4 Athol Patterson, Suter Street Free until 9am
$1.80 per hour
Free

View map

For more information visit City of Gold Coast.

Pedestrian crossings

Pedestrian crossings on the Gold Coast Highway to access the Race Precinct will be located at Ada Bell Way (one crossing), Marine Parade (one crossing), Nerang Street (one crossing & two crossings south of Nerang Street), Nind Street (one crossing) and North Street (one crossing).

View map

Charter coach

Coaches can drop off and pick up runners on Scarborough Street just north of the intersection with the Nerang Street Mall (out the front of Gold Coast TAFE). It is a five minute walk to the Race Precinct down the Mall. An alternate zone is east of Australia Fair Shopping Centre on Marine Parade. It can be accessed from Scarborough Street, then onto Short Street, then a left onto Marine Parade.

View map

Charter boat

Mariner’s Cove Marina in Main Beach is offering Gold Coast Airport Marathon participants and their supporters charter boat transport to the race precinct in the Broadwater Parklands in Southport. For more information contact Duffy Down Under (07) 5532 6123 or Nitsa 0412399183.

Where: 60 – 70 Sea World Drive, Main Beach QLD 4217
When:

  • Saturday 1 July, service starts at 5am
  • Sunday 2 July, service starts at 4:30am

Departures: Every 10 – 15 minutes
Travel Time: 7 – 10 minutes
Cost: $10 one- way or $15 round-trip. All money payable to the skipper of your vessel.

Road closures

In order for the smooth running of the Gold Coast Airport Marathon, certain roads need to be temporarily closed during the weekend.

Saturday 1 July: Roads will be closed from 3:30am and will progressively reopen as events are completed. All roads should reopen by 11am.

Sunday 2 July: Roads will be closed from 3:30am and will progressively reopen as events are completed. All roads should reopen by 2:30pm.

Local traffic can enter and exit these roads at each closure point under the direction of police and traffic controllers. However, there will be delays. If possible, we suggest you make alternative arrangements on this weekend to avoid delays and help keep traffic to a minimum.

Visit Road Closures for more information.

Travel tips

If you live in affected suburbs or need to access these suburbs during the Gold Coast Airport Marathon weekend, please consider these travel tips:

  • Add additional time to your journey in anticipation of delays.
  • Due to this event, Southport and surrounding suburbs will be heavily congested with traffic.
  • Access across the course will be permitted under the direction of traffic controllers and police when deemed safe. There will be periods when the number of runners using the road restricts access.
  • Use either Benowa or Currumburra Roads when travelling north and south.
  • Use High Street and Scarborough Street to access parking in Southport.
  • Use Olsen Avenue and Oxley Drive to enter/exit Labrador, Runaway Bay and Paradise Point.
  • When trying to access areas east of Frank Street, use the Robert Street intersection which will be under police direction.
  • When trying to exit areas east of Frank Street, use Broad Street, under police direction.
  • Use Tedder Avenue as the main thoroughfare to get to The Spit on Sunday 2 July, as it will be under police direction.
  • If coming from Brisbane or the north along the Pacific Motorway (M1), use Nerang-Broadbeach Road to access Surfers Paradise or any suburbs further south

Download the Community Guide for more information.

GCAM17 PARTNERS